Alert archive / Arizona / Special Weather Statements in 2015

Special Weather Statement, NWS Tucson, AZ

August 12, 2015

NWS Tucson, AZ issued this special weather statement at Aug 12, 2015, 3:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2015, 3:21 PM MST (22:21 UTC)
Expired
Aug 12, 2015, 4:00 PM MST
In force
39 min
Issued by
NWS Tucson, AZ

The radar

The Tucson radar (KEMX), 68 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 10.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS85 KTWC 122221
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
321 PM MST WED AUG 12 2015
 
AZZ506-507-511-122300-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
321 PM MST WED AUG 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE...
SOUTHEASTERN PINAL...NORTHEASTERN PIMA AND SOUTHWESTERN GRAHAM
COUNTIES UNTIL 400 PM MST...

AT 320 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF REDINGTON...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY REMOTE AREAS OF NORTHWESTERN
COCHISE...SOUTHEASTERN PINAL...NORTHEASTERN PIMA AND SOUTHWESTERN
GRAHAM COUNTIES.

LAT...LON 3238 11019 3233 11038 3254 11050 3259 11027
TIME...MOT...LOC 2220Z 162DEG 14KT 3248 11033 

$$

RH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 12, 9:55 AM MST, 5 hours 26 minutes earlier.

Area forecast discussion, Aug 12, 9:55 AM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
955 AM MST WED AUG 12 2015

.SYNOPSIS...HIGH PRESSURE ALOFT BUILDING INTO THE REGION FROM THE
EAST WILL BRING HOT HIGH TEMPERATURES THIS WEEK WITH AN OVERALL
DECREASE IN THUNDERSTORM ACTIVITY.

&&

.DISCUSSION...MOST OF THE AREA WILL CONTINUE TO SEE A MOIST S-SE
FLOW ALOFT TODAY. THE EXCEPTION IS ACROSS THE EASTERN ZONES AS DRIER
AIR PUSHES IN FROM THE EAST AS THE STRONG HIGH PRESSURE RIDGE THAT
IS OVER TEXAS BUILDS WEST. BY THIS AFTERNOON PRECIPITABLE WATER
VALUES ACROSS MOST OF GRAHAM AND COCHISE COUNTIES WILL BE LESS THAN
ONE INCH WHILE FROM TUCSON WEST VALUES WILL BE BETWEEN 1.50" AND
1.80". CURRENT FORECAST HAS SCATTERED POPS FROM AN ORACLE TO SIERRA
VISTA WEST WITH BEST CHANCES FOR STORMS BEING OUT IN THE DESERTS
OF PIMA COUNTY WHERE HEAVY RAIN AND STRONG GUSTY WINDS MAIN
CONCERNS. CAN'T RULE OUT SOME BLOWING DUST OUT THERE EITHER.

MUCH LESS DAILY THUNDERSTORM ACTIVITY THURSDAY INTO THE WEEKEND AS
STRONG HIGH PRESSURE TO THE EAST BUILDS OVER THE STATE. THIS WILL
ALSO RESULT IN HOT MID-AUGUST HIGHS WITH SOME LOCALS NEAR RECORD
LEVELS. MORE ON THIS IN THE AFTERNOON DISCUSSION.

&&

.AVIATION...VALID THRU 13/12Z.
SCT-BKN CLOUDS AT 6-10K FT AGL AND BKN-OVC CLOUDS AT 10-15K FT AGL
THRU 12/15Z WITH ISOLATED SHRA/TSRA THRU ABOUT 12/11Z. CLOUD
COVERAGE WILL THEN BRIEFLY DECREASE BEFORE ISOLD-SCT SHRA/TSRA
DEVELOP AFTER 12/19Z THRU ABOUT 13/03Z...PERHAPS IMPACTING KTUS AND
KOLS TERMINALS WITH KDUG REMAINING DRY. MVFR CONDITIONS AND WIND
GUSTS OF 30-40 KTS WILL BE POSSIBLE NEAR THE STRONGER STORMS.
OUTSIDE OF THUNDERSTORM WINDS GUSTS...MAINLY SLY/SELY SURFACE WIND
AT 10-15 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS MOST OF SOUTHEAST ARIZONA TODAY WITH JUST ISOLATED COVERAGE
ACROSS FAR EASTERN AREAS NEAR THE NEW MEXICO BORDER AS DRIER AIR
MOVES IN FROM THE EAST. THIS DRIER AIR WILL OVERSPREAD MUCH OF
SOUTHEAST ARIZONA THURSDAY AND FRIDAY LEADING TO A SLIGHT REDUCTION
IN THUNDERSTORM ACTIVITY WITH WARMER DAYTIME TEMPERATURES. THE LOWER
GRADE MONSOON PATTERN IS LIKELY TO CONTINUE INTO THIS WEEKEND AS A
HIGH PRESSURE RIDGE ALOFT MOVES OVER ARIZONA. PERHAPS BY SUNDAY INTO
MONDAY SOME INCREASED MOISTURE SOUTH AND EAST OF TUCSON WILL RESULT
IN AN UPTICK IN SHOWER AND THUNDERSTORM COVERAGE. 20-FT WINDS WILL
GENERALLY BE LIGHT AT LESS THAN 15 MPH THRU THE PERIOD WITH THE
EXCEPTION OF THUNDERSTORM WIND GUSTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

In the hours before

Local storm report, Aug 12, 10:37 AM MST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1037 AM MST WED AUG 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     6 NE DAVIS-MONTHAN AIR  32.25N 110.82W
08/11/2015                   PIMA               AZ   NWS EMPLOYEE

            CHIMNEY TOP PEELED OFF AND 4 INCHES BRANCHES DOWN NEAR
            PIMA AND PANTANO

0605 PM     TSTM WND GST     2 SE SAFFORD            32.81N 109.68W
08/11/2015  M62 MPH          GRAHAM             AZ   MESONET

0605 PM     TSTM WND DMG     6 NE DAVIS-MONTHAN AIR  32.24N 110.81W
08/11/2015                   PIMA               AZ   BROADCAST MEDIA

            TREE DOWN AT WRIGHTSTOWN AND CAMINO SECO

0653 PM     TSTM WND GST     1 NW SAGUARO NATIONAL P 32.19N 110.74W
08/11/2015  M61 MPH          PIMA               AZ   MESONET

0715 PM     TSTM WND DMG     4 WNW SAGUARO NATIONAL  32.21N 110.79W
08/11/2015                   PIMA               AZ   BROADCAST MEDIA

            TREE DOWN AT 22ND AND HARRISON

0740 PM     TSTM WND DMG     2 SSE CATALINA          32.47N 110.91W
08/11/2015                   PIMA               AZ   NWS EMPLOYEE

            TREES DOWN

0930 PM     TSTM WND DMG     3 S THREE POINTS        32.03N 111.27W
08/11/2015                   PIMA               AZ   TRAINED SPOTTER

            BRICK WALL AND SEVERAL FENCES BLOWN DOWN

&&

EVENT NUMBER TWC1500072
EVENT NUMBER TWC1500073
EVENT NUMBER TWC1500074
EVENT NUMBER TWC1500075
EVENT NUMBER TWC1500076
EVENT NUMBER TWC1500077
EVENT NUMBER TWC1500078

KD
Local storm report, Aug 12, 10:38 AM MST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TUCSON AZ
1038 AM MST WED AUG 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     SAFFORD                 32.83N 109.70W
08/11/2015                   GRAHAM             AZ   LAW ENFORCEMENT

            A SIGNIFICANT AMOUNT OF POWER POLES DOWN ON RT70
            BETWEEN SOLOMAN... SAFFORD AND THATCHER AZ. STREET
            FLOODING ALONG MANY SECONDARY ROADS AND ROUTE 70.

0605 PM     TSTM WND DMG     6 NE DAVIS-MONTHAN AIR  32.25N 110.82W
08/11/2015                   PIMA               AZ   NWS EMPLOYEE

            CHIMNEY TOP PEELED OFF AND 4 INCHES BRANCHES DOWN NEAR
            PIMA AND PANTANO

0605 PM     TSTM WND GST     2 SE SAFFORD            32.81N 109.68W
08/11/2015  M62 MPH          GRAHAM             AZ   MESONET

0605 PM     TSTM WND DMG     6 NE DAVIS-MONTHAN AIR  32.24N 110.81W
08/11/2015                   PIMA               AZ   BROADCAST MEDIA

            TREE DOWN AT WRIGHTSTOWN AND CAMINO SECO

0653 PM     TSTM WND GST     1 NW SAGUARO NATIONAL P 32.19N 110.74W
08/11/2015  M61 MPH          PIMA               AZ   MESONET

0715 PM     TSTM WND DMG     4 WNW SAGUARO NATIONAL  32.21N 110.79W
08/11/2015                   PIMA               AZ   BROADCAST MEDIA

            TREE DOWN AT 22ND AND HARRISON

0730 PM     TSTM WND DMG     SSE ORO VALLEY          32.42N 110.97W
08/11/2015                   PIMA               AZ   NWS EMPLOYEE

            TWO TREES DOWN AT ORO VALLEY MARKET PLACE SHOPPING
            CENTER.

0740 PM     TSTM WND DMG     2 SSE CATALINA          32.47N 110.91W
08/11/2015                   PIMA               AZ   NWS EMPLOYEE

            TREES DOWN

0930 PM     TSTM WND DMG     3 S THREE POINTS        32.03N 111.27W
08/11/2015                   PIMA               AZ   TRAINED SPOTTER

            BRICK WALL AND SEVERAL FENCES BLOWN DOWN

&&

EVENT NUMBER TWC1500070 TWC1500072 TWC1500073 TWC1500074 TWC1500075
TWC1500076 TWC1500071 TWC1500077 TWC1500078

KD
Special weather statement, Aug 12, 2:54 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
254 PM MST WED AUG 12 2015

AZZ503-504-122245-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
254 PM MST WED AUG 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
345 PM MST...

AT 253 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUMMIT...MOVING NORTHWEST AT 20 MPH.

HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TUCSON...SAHUARITA...TUCSON ESTATES...LITTLETOWN...DREXEL-ALVERNON...
DREXEL HEIGHTS...VALENCIA WEST...THREE POINTS...EAST SAHUARITA...
SUMMIT...SOUTH TUCSON...RYAN FIELD...SAN XAVIER MISSION...TUCSON
INTERNATIONAL AIRPORT...CORONA DE TUCSON AND VAIL.

LAT...LON 3201 11068 3187 11089 3207 11135 3230 11106
TIME...MOT...LOC 2153Z 120DEG 21KT 3206 11097

RH
Special weather statement, Aug 12, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
321 PM MST WED AUG 12 2015

AZZ506-507-511-122300-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
321 PM MST WED AUG 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE...
SOUTHEASTERN PINAL...NORTHEASTERN PIMA AND SOUTHWESTERN GRAHAM
COUNTIES UNTIL 400 PM MST...

AT 320 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF REDINGTON...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY REMOTE AREAS OF NORTHWESTERN
COCHISE...SOUTHEASTERN PINAL...NORTHEASTERN PIMA AND SOUTHWESTERN
GRAHAM COUNTIES.

LAT...LON 3238 11019 3233 11038 3254 11050 3259 11027
TIME...MOT...LOC 2220Z 162DEG 14KT 3248 11033

RH

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:19 PM MSTSpecial Weather StatementTWC26 min
Aug 11, 5:32 PM MSTSevere Thunderstorm WarningTWCGraham28 min
Aug 11, 5:59 PM MSTSevere Thunderstorm WarningTWCGraham46 min
Aug 11, 6:03 PM MSTAreal Flood AdvisoryTWCCochise117 min
Aug 11, 6:07 PM MSTSpecial Weather StatementTWC23 min
Aug 11, 6:23 PM MSTSpecial Weather StatementTWC37 min
Aug 11, 6:31 PM MSTFlash Flood WarningTWCPima89 min
Aug 11, 7:11 PM MSTAreal Flood AdvisoryTWCCochise, Pima, Pinal2 hr
Aug 11, 7:17 PM MSTSpecial Weather StatementTWC43 min
Aug 11, 7:27 PM MSTSevere Thunderstorm WarningTWCPima33 min
Aug 11, 7:47 PM MSTSevere Thunderstorm WarningTWCPima28 min
Aug 11, 7:53 PM MSTAreal Flood AdvisoryTWCPima, Pinal112 min
Aug 11, 7:59 PM MSTFlash Flood WarningTWCPima2 hr
Aug 11, 8:07 PM MSTSevere Thunderstorm WarningTWCPima23 min
Aug 11, 8:18 PM MSTSpecial Weather StatementTWCPinal42 min
Aug 11, 10:56 PM MSTSpecial Weather StatementTWCPinal49 min
Aug 12, 2:54 PM MSTSpecial Weather StatementTWC51 min
Aug 12, 3:53 PM MSTAreal Flood AdvisoryTWCPima112 min
Aug 12, 3:58 PM MSTSpecial Weather StatementTWC47 min
Aug 12, 4:22 PM MSTAreal Flood AdvisoryTWCGraham, Pima, Pinal113 min
Aug 12, 4:39 PM MSTAreal Flood AdvisoryTWCPima3 hr

Nearby

Special Weather Statements in Arizona, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.